Has anyone used levothyroxine made by teva?

I found a post from 4 years ago about different makers of levothyroxine and how some people felt worse after a change of manufacturer. No one mentioned teva so I think it must be new -I have not seen it until about 3 months ago when I was given this by the pharmacy I always use. I have 75mcg. I am halfway through my third month on it and have started to feel less well. Nothing else has changed, has anyone else tried this maker?

9 Replies

oldestnewest
  • Teva was available for quite a time until around 2012/2013 when it was withdrawn.

    This was because an unauthorised change to the product resulted in it failing to deliver the claimed dose of levothyroxine. Hence people taking it (including me) were under-dosed.

    In October 2016, Teva re-launched a new formulation of levothyroxine. Very different recipe.

    There are numerous recent posts here about the new formulation Teva - many claiming it is causing all sorts of problems, with the odd person saying how good it is for them.

    If you do not feel well on it:

    Fill in a Yellow Card report - yellowcard.mhra.gov.uk/

    Ask your pharmacy for another make as a replacement (they might oblige but could require a new prescription).

    Get your pharmacy to record "Do not supply Teva" on their records for you.

  • Thank you for the information I will find the thread to see if anyone has the same symptoms.

  • I was on 25mg of levo for 8 weeks then my dose was doubled to 50mg, 2 x 25mg a day. My levo was Teva New Formulation, symptoms started with itchy eyes,ears nose and scalp, I then got a rash between my breasts and thumping chest pains. My doctor said the levo could not cause these symptoms and prescribed shampoo, antihistamine and ointment for the rash. Got bloods done the following week and I stopped taking the levo the following day. Been off it now for 10 days and all symptoms have disappeared

  • I have tried TEVA and the TEVA brand gives me bad side effects - headaches, nausea and terrible muscle aches.

  • I wouldn't touch teva with a barge pole after I was seriously affected by the rubbish they made back in 2011-2012.

    How typical of GP to give you shampoo, ointment and anti histamine to negate the bad effects of your medication. Surprised he didn't throw in a chocolate tea pot!! make sure you complete a yellow card. I didn't know about them back in 2012.

    I am on Actavis/ Almus and can't tolerate Mercury Pharma, plays hell with my digestion so do note any new symptoms if you are put on a different brand to what you had before the Teva. I use a pill cutter as Almus don't have 25mcg tablets. Glad your symptoms went after coming off the TEVA make sure the GP makes a note on your file! If he won't send a letter to practice manager.

  • From just Mercury to it and another ,then the other was TEVA .Now all TEVA .Not felt much different but now had to increase dose as a result of blood tests. Not sure whether change of med is cause .

  • Was it a regular blood test or for feeling unwell?

  • TEVA makes me feel very unwell - nausea, muscle aches, headache, restless legs.

    I've filled in a yellow form to report the side effects. Please make sure that you do the same.

  • Hi. I was given Teva almost 7 weeks ago when I was first diagnosed. I had nothing to compare it with so don't know if I am just generally still under medicated. Since I am still suffering however with joint aches and muscle cramps, which I think have actually worsened slightly, and an itchy scalp, I have asked my pharmacy if I can try a different brand for my next batch. After telling them about seeing many reports on the forum regarding similar side effects with Teva they have agreed to get a different brand in for me to try. They normally only prescribe Teva apparently so I am not sure what I am getting yet, I pick them up tomorrow.

You may also like...